MAUDE Adverse Event Report: STRYKER TRAUMA KIEL NAIL ADAPTER TIBIA SPI T2 ALPHA? TIBIA; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL NAIL ADAPTER TIBIA SPI T2 ALPHA? TIBIA; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 2353-4113
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "the surgeon inserted a 9mm t2 alpha tibia nail via the suprapatellar approach.Surgeon reamed to 10.5, and measured 320.He chose to use a 300 nail.The canal was narrow and the surgeon would have used an 8mm nail if available.Proximal screws and then distal screws were inserted.After distal screw insertion, surgeon was unable to detach nail holding bolt from the im rod.The surgeon spent 10 minutes trying to use the ball tip screw driver to disengage the bolt.He was unable to do so.Vice grips were eventually used to remove the screw.Force and counter force had to be use to disengage the screw from the rod and remove the nail adapter / nail holding bolt.".
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the returned device is conforming to specifications and fully functional.The device inspection revealed the following: the visual inspection has shown that the surfaces at forefront of the nail adapter are in a good condition with no visible damages.In general is the device in a good condition with just very slight wear marks.A function test with a nail was performed.It was possible to attach the nail adapter and to insert the nail holding screw, the screw could be tightened and loosened with the received ball tip screwdriver without any issues.The complained malfunction could not be reproduced.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.No product related issue could be detected, the received devices are functional as required.The root cause of the complained malfunction cannot be defined, based on the provided information that the canal was narrow it is possible that there was a high pressure on the devices, which could lead to increased loosening forces.If more information is provided, the case will be reassessed.
 
Event or Problem Description
As reported: "the surgeon inserted a 9mm t2 alpha tibia nail via the suprapatellar approach.Surgeon reamed to 10.5, and measured 320.He chose to use a 300 nail.The canal was narrow and the surgeon would have used an 8mm nail if available.Proximal screws and then distal screws were inserted.After distal screw insertion, surgeon was unable to detach nail holding bolt from the im rod.The surgeon spent ~10 minutes trying to use the ball tip screw driver to disengage the bolt.He was unable to do so.Vice grips were eventually used to remove the screw.Force and counter force had to be use to disengage the screw from the rod and remove the nail adapter / nail holding bolt.".

Brand Name
NAIL ADAPTER TIBIA SPI T2 ALPHA? TIBIA
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14340611
Report Number0009610622-2022-00177
Device Sequence Number14773603
Product Code HSB
UDI-Device Identifier07613327358018
UDI-Public07613327358018
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K191271
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2353-4113
Device Catalogue Number23534113
Device Lot NumberKME916367
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/16/2022
Supplement Date Received by Manufacturer07/19/2022
Initial Report FDA Received Date05/09/2022
Supplement Report FDA Received Date08/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown